Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Invariants of graphs in three-space


Author: Louis H. Kauffman
Journal: Trans. Amer. Math. Soc. 311 (1989), 697-710
MSC: Primary 57M25; Secondary 05C10
MathSciNet review: 946218
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By associating a collection of knots and links to a graph in three-dimensional space, we obtain computable invariants of the embedding type of the graph. Two types of isotopy are considered: topological and rigid-vertex isotopy. Rigid-vertex graphs are a category mixing topological flexibility with mechanical rigidity. Both categories constitute steps toward models for chemical and biological networks. We discuss chirality in both rigid and topological contexts.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 05C10

Retrieve articles in all journals with MSC: 57M25, 05C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0946218-0
PII: S 0002-9947(1989)0946218-0
Article copyright: © Copyright 1989 American Mathematical Society